Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 231, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 31, 2018, 12:40 PM CDT for Bay County, Walton County, Washington County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2018, 12:40 PM CDT (17:40 UTC)
- Expired
- Aug 31, 2018, 1:17 PM CDT
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Bay County, FL, Walton County, FL, Washington County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
670
WUUS52 KTAE 311740
SVRTAE
FLC005-131-133-311830-
/O.NEW.KTAE.SV.W.0231.180831T1740Z-180831T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
1240 PM CDT FRI AUG 31 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Bay County in the Panhandle of Florida...
Southeastern Walton County in the Panhandle of Florida...
Southwestern Washington County in the Panhandle of Florida...
* Until 130 PM CDT.
* At 1239 PM CDT, Doppler radar indicated a severe thunderstorm
capable of producing damaging winds in excess of 60 mph. This storm
was located 11 miles northwest of Lynn Haven, and moving northwest
at 15 mph.
* Locations impacted include...
Live Oak, Freeport, Ebro, Hinsons Crossroads, West Bay, Red Bay,
Seminole Hills, Bruce, Red Head, Eucheeanna, Holmes Valley, Millers
Ferry, Pine Log, Knox Hill, Bunker, Laird and Riverside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe thunderstorms produce damaging winds, destructive hail, deadly
lightning and very heavy rain. For your protection, move to an
interior room on the lowest floor of your home or business. Heavy
rains flood roads quickly so do not drive into areas where water
covers the road.
&&
LAT...LON 3047 8613 3048 8614 3047 8615 3065 8606
3070 8587 3070 8584 3042 8560 3022 8579
3040 8611 3041 8612 3042 8614 3043 8612
3043 8616 3045 8616
TIME...MOT...LOC 1739Z 131DEG 14KT 3039 8574
$$
30-PULLIN2 follow-up statements
351
WWUS52 KTAE 311807
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
107 PM CDT FRI AUG 31 2018
FLC005-311816-
/O.CAN.KTAE.SV.W.0231.000000T0000Z-180831T1830Z/
Bay FL-
107 PM CDT FRI AUG 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BAY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3065 8606 3070 8584 3044 8562 3044 8577
3032 8577 3044 8586 3041 8588 3029 8580
3031 8576 3028 8573 3024 8577 3026 8586
3029 8585 3030 8581 3034 8584 3041 8596
3034 8599 3043 8616
TIME...MOT...LOC 1806Z 131DEG 14KT 3046 8583
$$
FLC131-133-311830-
/O.CON.KTAE.SV.W.0231.000000T0000Z-180831T1830Z/
Walton FL-Washington FL-
107 PM CDT FRI AUG 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR SOUTHEASTERN WALTON AND SOUTHWESTERN WASHINGTON COUNTIES...
At 106 PM CDT, a severe thunderstorm was located 13 miles southwest
of Vernon, moving northwest at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Live Oak, Freeport, Ebro, Hinsons Crossroads, Red Bay, Bruce, Red
Head, Eucheeanna, Holmes Valley, Millers Ferry, Pine Log, Knox Hill
and Riverside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3065 8606 3070 8584 3044 8562 3044 8577
3032 8577 3044 8586 3041 8588 3029 8580
3031 8576 3028 8573 3024 8577 3026 8586
3029 8585 3030 8581 3034 8584 3041 8596
3034 8599 3043 8616
TIME...MOT...LOC 1806Z 131DEG 14KT 3046 8583
HAIL...<.75IN
WIND...60MPH
$$
30-PULLIN590
WWUS52 KTAE 311817
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
117 PM CDT FRI AUG 31 2018
FLC131-133-311827-
/O.CAN.KTAE.SV.W.0231.000000T0000Z-180831T1830Z/
Walton FL-Washington FL-
117 PM CDT FRI AUG 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALTON AND
SOUTHWESTERN WASHINGTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm as it moves east into Walton
County.
LAT...LON 3065 8606 3070 8584 3044 8562 3044 8577
3032 8577 3044 8586 3041 8588 3029 8580
3031 8576 3028 8573 3024 8577 3026 8586
3029 8585 3030 8581 3034 8584 3041 8596
3034 8599 3043 8616
TIME...MOT...LOC 1814Z 131DEG 14KT 3049 8587
$$
30-PULLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 12:03 PM CDT, 37 minutes earlier.
Area forecast discussion, Aug 31, 12:03 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
103 PM EDT Fri Aug 31 2018
.AVIATION [Through 18Z Saturday]...
SCT SHRA/TSRA continue to slowly develop across the region at this
hour. Expect activity to increase in coverage late this afternoon
and this evening, affecting all terminals. Reductions in vsby and
CIGS expected under any storms. CIGs will lower once again prior
to sunrise, with MVFR to IFR conditions expected at most sites.
Prevailing wind out of the southeast AOB 10kts through the period.
&&
.PREV DISCUSSION [1008 AM EDT]...
.NEAR TERM [Through Today]...
Low clouds will scatter out this morning with partly cloudy skies
today. Showers and thunderstorms over the Gulf waters will have a
tendency to propagate into the Florida Panhandle through the mid-
afternoon, especially west of the Big bend. Additional showers and
thunderstorms will develop this afternoon and evening along the
seabreeze boundaries and move inland, with the greatest coverage
near the Suwanee River and northwest of the Big Bend. High temps
will be slightly below average across the western FL panhandle and
southeast AL due to cloud cover and near average elsewhere.
.SHORT TERM [Tonight Through Sunday Night]...
Tonight the local area will be on the western fringe of deep layer
ridging anchored just off the Mid Atlantic coast. Showers/storms
lingering from coastal convection moving inland should be
dissipating by 8PM. However, another batch should be moving SE to
NW from central FL up through the Panhandle around this time,
aided by a weak surface low likely forming along an easterly sea
breeze boundary. The CAM guidance is consistently showing this
but does show it dissipating as it moves westward into a region
that will be worked over from earlier convection, along with the
loss of daytime heating. After those dissipate, the night should
be mostly dry over land.
Looks like a similar set up for Saturday/Saturday night as we saw
for Friday, although not as much surface convergence will be present.
The highest chances of rain will be concentrated west of the
local area due to a weak LLJ forming. But we will still see the
normal afternoon convection with a potential for additional storms
to move SE to NW again from central FL along the prevailing east-
southeasterly flow.
As the high pressure system settles southward, flow turns more due
easterly Sunday. This should translate to an earlier start to the
westward progression of the storms (before 8Pm ish like previous
nights). Storms should be diminishing by midnight.
A strong to severe storm cannot be ruled out either day Sat/Sun with
both showing similar soundings. Shear is non existent and
instability may end up slightly higher on Sunday, especially if we
don't get as much late morning/early afternoon seabreeze convection
as we normally get. Highs will be in the upper 80s/near 90 with lows
in the lower 70s.
.LONG TERM [Monday Through Friday]...
The deep layer ridge builds westward on Monday with a continued
easterly flow. Unfortunately, that won't dampen the rain chances
very much. A weak upper wave progresses NE to SW Monday afternoon,
increasing rain chances from east to west. The batch of
showers/storms should be able to make it across most of the area
before dissipating with the lack of daytime heating.
A weak tropical like wave or surface low may press northward into
the ridge starting on Tuesday along the FL big bend and move
westward through Thursday. At most, this will give the area an
increased chance of rainfall. (ECMWF tracks the highest precip to
our west while the GFS has it over the local area) With the
continued easterly flow Thursday/Friday, high chances of rain
still exist as weak waves continue to move along south of the
upper ridge. No matter what happens with the said "tropical" wave;
it's going to be a rainy week.
.MARINE...
Southeasterly flow of 10 to 15 knots with seas of 2 to 4 feet are
expected over the next few days. Both will increase by Sunday
night into Monday as an upper level system impacts the region.
Scattered to numerous showers and thunderstorms are expected each
day with highest chances Tuesday and Wednesday.
.FIRE WEATHER...
With relatively moist conditions in place, hazardous fire weather
conditions are not expected over the next few days.
.HYDROLOGY...
Localized heavy rainfall is possible in thunderstorms over the
next 7 days. More widespread moderate to heavy rain is possible
for the Tuesday through Thursday time frame but basin averaged
amounts will only be around 2 inches. Widespread flooding is not
expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 89 73 91 72 90 / 60 60 50 40 50
Panama City 86 72 88 73 89 / 60 50 60 30 50
Dothan 87 71 89 71 88 / 60 50 50 20 50
Albany 90 73 91 73 90 / 50 40 50 20 50
Valdosta 90 72 91 72 89 / 60 30 50 10 50
Cross City 90 73 92 72 90 / 60 40 50 30 50
Apalachicola 85 75 87 75 87 / 50 60 50 30 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Franklin-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Pullin
SHORT TERM...LF
LONG TERM...LN
AVIATION...Pullin
MARINE...LF
FIRE WEATHER...LN
HYDROLOGY...LFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 9:33 AM CDT | Special Marine Warning | TAE | 42 min | |
| Aug 31, 10:04 AM CDT | Rip Current Statement | TAE | Franklin, Walton | 12 hr |
| Aug 31, 10:11 AM CDT | Special Marine Warning | TAE | 37 min | |
| Aug 31, 12:50 PM CDT | Special Marine Warning | TAE | 18 min | |
| Aug 31, 1:19 PM CDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 41 min |
| Aug 31, 1:47 PM CDT | Special Weather Statement | TAE | Walton | 28 min |
| Aug 31, 1:58 PM CDT | Special Weather Statement | TAE | Wakulla | 32 min |
| Aug 31, 2:00 PM CDT | Special Weather Statement | TAE | Taylor | 45 min |
| Aug 31, 2:19 PM CDT | Special Weather Statement | TAE | Bay | 26 min |
| Aug 31, 2:21 PM CDT | Special Weather Statement | TAE | Leon | 39 min |
| Aug 31, 2:22 PM CDT | Special Marine Warning | TAE | 35 min | |
| Aug 31, 2:27 PM CDT | Special Marine Warning | TAE | 65 min | |
| Aug 31, 2:37 PM CDT | Special Weather Statement | TAE | Jefferson | 53 min |
| Aug 31, 2:48 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 42 min |
| Aug 31, 3:16 PM CDT | Special Weather Statement | TAE | Jefferson, Leon | 44 min |
| Aug 31, 3:26 PM CDT | Special Weather Statement | TAE | Madison | 49 min |
| Aug 31, 3:29 PM CDT | Special Weather Statement | TAE | Gadsden | 46 min |
| Aug 31, 3:58 PM CDT | Special Weather Statement | TAE | Jackson | 47 min |
| Aug 31, 5:49 PM CDT | Special Marine Warning | TAE | 116 min | |
| Aug 31, 6:49 PM CDT | Special Marine Warning | TAE | 116 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.